Volume 15, issue 6 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Braiding link cobordisms and non-ribbon surfaces

Mark C Hughes

Algebraic & Geometric Topology 15 (2015) 3707–3729
Bibliography
1 S Akbulut, Ç Karakurt, Every $4$–manifold is BLF, J. Gökova Geom. Topol. GGT 2 (2008) 83 MR2466002
2 J Alexander, A lemma on systems of knotted curves, Proc. Nat. Acad. Sci. USA 9 (1923) 93
3 D Auroux, S K Donaldson, L Katzarkov, Singular Lefschetz pencils, Geom. Topol. 9 (2005) 1043 MR2140998
4 R İ Baykur, Existence of broken Lefschetz fibrations, Int. Math. Res. Not. 2008 (2008) MR2439543
5 R İ Baykur, Broken Lefschetz fibrations and smooth structures on $4$–manifolds, from: "Proceedings of the Freedman Fest" (editors R Kirby, V Krushkal, Z Wang), Geom. Topol. Monogr. 18 (2012) 9 MR3084230
6 G Burde, H Zieschang, Knots, de Gruyter Studies in Mathematics 5, de Gruyter (1985) MR808776
7 S Carter, S Kamada, M Saito, Surfaces in $4$–space, Encyclopaedia of Mathematical Sciences 142, Springer, Berlin (2004) MR2060067
8 S K Donaldson, Lefschetz fibrations in symplectic geometry, from: "Proceedings of the International Congress of Mathematicians, Extra Vol. II" (1998) 309 MR1648081
9 P Freyd, D Yetter, J Hoste, W B R Lickorish, K Millett, A Ocneanu, A new polynomial invariant of knots and links, Bull. Amer. Math. Soc. 12 (1985) 239 MR776477
10 D T Gay, R Kirby, Constructing Lefschetz-type fibrations on four-manifolds, Geom. Topol. 11 (2007) 2075 MR2350472
11 R E Gompf, A I Stipsicz, $4$–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, Amer. Math. Soc. (1999) MR1707327
12 M Jacobsson, An invariant of link cobordisms from Khovanov homology, Algebr. Geom. Topol. 4 (2004) 1211 MR2113903
13 V F R Jones, A polynomial invariant for knots via von Neumann algebras, from: "Fields medallists' lectures" (editors M Atiyah, D Iagolnitzer), World Sci. Ser. $20^{\mathrm{th}}$ Century Math. 5, World Sci. Publ. (1997) 448 MR1622916
14 S Kamada, $2$–dimensional braids and chart descriptions, from: "Topics in knot theory" (editor M E Bozhüyük), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 399, Kluwer (1993) 277 MR1257915
15 S Kamada, Alexander's and Markov's theorems in dimension four, Bull. Amer. Math. Soc. 31 (1994) 64 MR1254074
16 S Kamada, A characterization of groups of closed orientable surfaces in $4$–space, Topology 33 (1994) 113 MR1259518
17 S Kamada, On braid monodromies of non-simple braided surfaces, Math. Proc. Cambridge Philos. Soc. 120 (1996) 237 MR1384466
18 S Kamada, Arrangement of Markov moves for $2$–dimensional braids, from: "Low-dimensional topology" (editor H Nencka), Contemp. Math. 233, Amer. Math. Soc. (1999) 197 MR1701684
19 S Kamada, Braid and knot theory in dimension four, Mathematical Surveys and Monographs 95, Amer. Math. Soc. (2002) MR1900979
20 M Khovanov, L Rozansky, Matrix factorizations and link homology, II, Geom. Topol. 12 (2008) 1387 MR2421131
21 Y Lekili, Wrinkled fibrations on near-symplectic manifolds, Geom. Topol. 13 (2009) 277 MR2469519
22 A Loi, R Piergallini, Compact Stein surfaces with boundary as branched covers of $B^4$, Invent. Math. 143 (2001) 325 MR1835390
23 H R Morton, An irreducible $4$–string braid with unknotted closure, Math. Proc. Cambridge Philos. Soc. 93 (1983) 259 MR691995
24 H R Morton, Threading knot diagrams, Math. Proc. Cambridge Philos. Soc. 99 (1986) 247 MR817666
25 L Rudolph, Braided surfaces and Seifert ribbons for closed braids, Comment. Math. Helv. 58 (1983) 1 MR699004
26 L Rudolph, Special positions for surfaces bounded by closed braids, Rev. Mat. Iberoamericana 1 (1985) 93 MR836285
27 L Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. 29 (1993) 51 MR1193540
28 L Rudolph, Knot theory of complex plane curves, from: "Handbook of knot theory" (editors W Menasco, M Thistlethwaite), Elsevier (2005) 349 MR2179266
29 O Y Viro, lecture (1999)